CSN Login
Members Online: 4

You are here

2nd chmo update

janaes
Posts: 800
Joined: May 2016

Its day 3 of my second chemo treatment.  Yesterday was a good day.  by the evening i was starting to get dizzy. I did things a little different to see if i could get rid of my nausia alltogether.  I started taking nausia medicine yesterday morning and just took it every 8 hours.  I also took claritin and advil to hopefully avoid the bone pain. I took a stool softener the day of my treatment to hopefully avoid constpation.  I didnt take one yesterday because i wasnt feeling constpated and didnt want to run into diaria.  Feeling i need to take one today.  I dont remember feeling dizzy after my first chemo.  Im wondering why.  It didnt look like the clariton,alive or the nausia meds has dizzyness as a side effect.  Im feeling dizzy this morning too.  Im wondering where this is comming from.  Any one felt dizzyness during all this chemo stuff.  I decided yesterday if it will work for my boss and the doctor im going to try to to do chemo on thursdays when work starts so i can work the next day on my good day and then have two days off to recover.  That is what im hoping for any ways. 

EZLiving66's picture
EZLiving66
Posts: 1478
Joined: Oct 2015

I had dizziness from the chemo and now, seven months later, I still deal with it once in awhile.  I went through PT to try and get rid of it but two weeks ago while hanging my hummingbird feeder with both hands, I looked up and wham, I fell sideways.  I hope yours goes away!!!  It's scary because you're always afraid you're going to fall.  When mine was at its worst after my third chemo, I crawled because I knew I'd fall if I tried to walk.  But....I don't think a lot of ladies here had dizziness to that extent.

Love,

Eldri

Kvdyson's picture
Kvdyson
Posts: 789
Joined: Jan 2016

Janae, do they give you Benadryl before the chemo? That almost always made me dizzy. What did the infusion nurses say about that dizziness? Kim

MAbound
Posts: 1149
Joined: Jun 2016

I've had 3 chemos so far and I've been getting similar dizziness every time the chemo side effects start to kick in by the 3rd day. It passes, but you need to give yourself the time to be off of your feet till then so you don't hurt yourself. My treatments have been timed to either Wednesdays or Thursdays so that my husband can be home to be with me through the worst of it. Definetly alert your doctor or his nurse that you are having this issue and maybe they'll be able to pinpoint what's happening for you in case it is something or the combination of what you took . 

I get nauseous too, but it almost feels like it might be heartburn effects. I eat a little and then feel kind of queezy and punky. I clued into the possibilty of heartburn rather than nausea because I was moving an ice pack from my head to my throat at times. When I told the oncology nurse about it she told me it was ok to try Tums or Pepcid (just not close together) and that worked better for me than the nausea med did. Don't self medicate without running this by your oncologist though. The Pepcid AC works the best for me and I only take it in the evening for a day or two during the worst of things so I can sleep. 

My gyn oncologist also put me on a bowel regimen to deal with the constipation issues. I'm taking Miralax 2x/day preceded and followed by a really big glass of water. It's an osmotic laxative as opposed to the harsher stimulant ones like ducolax or senekot-s, so drinking a lot of water around the clock (like 10-12 glasses) makes a big difference.  I'm also on a low fiber diet because during chemo fiber tends to worsen constipation rather than help it as we are normally told it does. Taking a stool softener alone won't necessarily help without using it in conjunction with a stimulant laxative. Now this is what I've been told to do, but definetly tell your oncologist or his nurse that this is an issue for you now (don't wait for it to get worse) and what you've done (stool softener). He may want you to follow a  different plan of action, but this has been working well for me so far. If I have too many BMs on any given day, I do hold off taking the Mira-lax for one or two doses. 

Hope this helps you. 

janaes
Posts: 800
Joined: May 2016

Yea they gave me benadryl before chemo and it did make me dizzy but my dizzyness was gone probably within an hour.  my nurse called me this morning to see how i was doing and she told me the claratin could cause dizzyness and told me to make sure i drink fluids to help eliviate the dizzyness.  i took some more claritin this morning as directed because i wasnt feeling the bone pain like i was last time so i thought i would try.  im eating and drinking good and am still dizzy.  So since i was hoping to beable to do chemo on thursdays when i start work i figured day 3 would be a saturday and i wouldnt have to got to work so it would be okay if i wasnt totally fine.  so im trying though to figure out how to get rid of the dizzyness so by day five it would be gone to go to work. which would end up being a monday.  If its the claritin i would probably need to stop taking it at least by day 5 maybe even day 4  so it would ware off by day 5 and maybe just deal with the bone pain for a day or two that might be easier while im at work. dizziness is hard to deal with when im not going to beable so sit down for 3 1/2 hours.  Hopefully this dizziness goes away then i wont have to worry about that.

MAbound
Posts: 1149
Joined: Jun 2016

Also, did you get a list of foods to avoid during chemo to reduce digestive issues?  I was told no: Citrus, tomatoes, pepper, chili powder, cloves, nutmeg, horseradish, dry coarse foods like toast and crackers, alcohol, coffee, tea, or colas during chemo. Never realized how many things have tomatoes in them until I couldn't have that one and I really miss pepper. I got a list online of which foods digest alkaline vs. which digest acid and it seems to really help the more alkaline I eat. The foods that give me the worst problems are flour, table sugar, and meat. I found the list at http://greenopedia.com/alkaline-acid-food-chart/. 

 

CheeseQueen57's picture
CheeseQueen57
Posts: 936
Joined: Feb 2016

i would be cautious about limiting your food choices. As time goes by and your taste perception is altered, you will prefer certain foods. There's no scientific reason to limit the foods listed here and it's important to be well nourished when undergoing this rigorous treatment. Protein is of utmost importance but it doesn't have to be meat. I would encourage all to consult with a registered dietitian, most times there is one available at all cancer centers. 

MAbound
Posts: 1149
Joined: Jun 2016

I was told not to eat these foods because their acidity would encourage or exacerbate mucositis issues during chemo. The issues I'm having with flour, table sugar, and meat are personal to me. I just have trouble eating them without feeling like I have heartburn, so rather than constantly taking antacids, I'm eating very little of them for the moment. I liked my bakery and pasta too much before all of this anyway! ;-)

janaes
Posts: 800
Joined: May 2016

So yesterday i didnt do much.  i stayed in my pj all day and my wonderful kids took care of me all day.  Today i had my son do a few things this morning just so i could get started and then decided to get up and at leaste take a shower and get dressed.  Im noticing that im still dizzy.  I thought maybe it wasnt as bad before i got dressed but after getting dressed i noticed i was still dizzy.  Ive really been eating good.  had some chicken noodle soup yesterday for lunch had watermellon for breakfast.  By dinner time i had a regular meal.  Today i feel good enough to eat my normal meals.  Now that i write that i reminds me that i gained 2 pounds between my first and second chemo.  i was so happy about that since i lost so much weight right after sergery.  It gives me hope that i can gain more.  i really nead another 15 pounds to be were i normally am.  I took the claritin and alive this morning still because im still not getting the bone pain.  I love that for now but still want the dizzyness to go away.  Thanks for every ones input.  Its nice to here what others are going through

Subscribe to Comments for "2nd chmo update"